Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

can a natural sleep aid cause panic attacks?

I have a panic disorder and have been doing extremely well lately havent had panic related issues for over a month. The othe rnight I purchased an over the counter all natural sleep aid to try insteal of teh heavy prescriptions I've been prescribed that leave me feeling hung over in the morning. It worked very well and I slept like a baby but the next day I had horrible panic attacks all day. Could they be related? The medication I skipped was not for anxiety its just a run of the mill prescription sleeping pill. Does nayone know if its possible to effect a person that way?

Answer Question
 
katiekruschke

Asked by katiekruschke at 8:36 PM on Sep. 25, 2009 in Health

Level 13 (1,043 Credits)
Answers (1)
  • I take melatonin and have horrible anxiety. But the melatonin has never triggered it. What sleeping pill were you on? Some of them are auctually benzodiazapines which are antianxiety drugs. (restoril / temazepam is one) Even if you have been taking something like ambien regulary, your body could react to skipping a dose. It's a hypnotic med and you could withdraw from it if you have been on it long. I would not think it's the otc pill.
    Anonymous

    Answer by Anonymous at 9:45 PM on Sep. 25, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN